Jump to content

Beta Blockers - Weight Gain Or Loss?


Jules
 Share

Recommended Posts

Beta blocker users - have you noticed any fluctuation in weight?

I'm obviously more concerned with weight gain than loss, obviously. Noticed steady weight gain while using Prozac, though it initially made me lose 14 lbs. w/in 2 weeks, think mostly water weight. I was going to the bathroom, non-stop. Prozac also definitely lost it's ump (improved energy and ability to workout diminished w/in months regardless of dosage increase).

Link to comment
Share on other sites

Hmm . . . if I can remember right I think I maybe initially gained about 5 pounds on metoprolol? Increased my dose but didn't have additional weight gain. I'm 5'8" and fairly muscular though, so 5 pounds is pretty unoticeable on me, just a number on the scale.

Link to comment
Share on other sites

I'm the same weight :) I thought I would have gained weight, but it never happened...I'm still nauseated, so that has to do more with my GI tract and my dizziness, I guess; I thought being less tachycardic would help me gain weight...

Link to comment
Share on other sites

Interesting you should mention this. I was sitting around 135 pounds in early October when I started diltiazem (calcium channel blocker). I got edema on the diltiazem and gained 15 pounds. We switched to atenolol (beta blocker, which has been super helpful in general symptom management) on December 21st, after the doctor had me stop the diltiazem. On January 11th she said the edema was gone but I was up to 155 pounds, and now at 161. I wonder if the atenolol could be causing weight gain? She tried to blame it on my Seroquel, or maybe the Cymbalta, but I've taken Seroquel at 12.5 to 25mg since 2007 with no weight gain and Cymbalta twice with no weight gain either. Thoughts?

Link to comment
Share on other sites

i am 5'2" was 128/138 til my late 20's then went to 172 lbs. then when i had gotten deathly sick with dysautonomia i went down to 155 lbs. i was put on lexapro and metaprolol and my weight went to 195 lbs. i am not 212 lbs. i think from meds and being inactiv since being sick.

Link to comment
Share on other sites

i gained weight on metoprolol plus it was making me so very much more tired...... i could only tolerate it for 4-5 mths.... i think i gained around 25 lbs on it...... but at the time, i was considered anorexic due to the eating/digestive/nauea, so well, it helped me gain back some weight. I stopped taking it due to the severe fatigue it caused. It did help the tachy, but it done more bad for me than good.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...